MAUDE Adverse Event Report: ALLERGAN (PRINGY) VOLBELLA WITH LIDOCAINE; IMPLANT, DERMAL, FOR AESTHETIC USE

ALLERGAN (PRINGY) VOLBELLA WITH LIDOCAINE; IMPLANT, DERMAL, FOR AESTHETIC USE
Model Number 95834 
Medical Device Problem Codes Off-Label Use (1494); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Nodule (4551)
Date of Event 11/09/2017
Type of Reportable Event Serious Injury
Event or Problem Description
Health professional reported in the article ¿a retrospective review of the safety and efficacy of low-dose triamcinolone mixed with hyaluronic acid fillers to reduce post-injection infraorbital swelling¿ that 19 patients were injected with juvéderm volbella® xc and seven patients with juvéderm® vollure¿ xc experienced swelling.One patient injected with juvéderm volbella® xc experienced ¿granulomas¿ that resolved completely without further adverse events once they were injected with hyaluronidase.Biopsy was not provided.
 
Additional Manufacturer Narrative
The filler was injected into the patient and is not accessible for return.The syringe was not returned for evaluation.Clarification to implant date: 447 patients who underwent 706 infraorbital hyaluronic acid filler treatments from (b)(6) 2013 to (b)(6) 2020 by a single injector.Article citation: siperstein, robyn.Et al."a retrospective review of the safety and efficacy of low-dose triamcinolone mixed with hyaluronic acid fillers to reduce post-injection infraorbital swelling." j clin aesthet dermatol.2022 apr;15(4):13-19.A request for further information have been made.Allergan has received no response from the authors.The event is a physiological complication and analysis of the device generally does not assist allergan in determining a probable cause for this event.This is a known potential adverse event addressed in the product labeling.
 
Event or Problem Description
Additionally, in the article "a retrospective review of the safety and efficacy of low-dose triamcinolone mixed with hyaluronic acid fillers to reduce post-injection infraorbital swelling" also noted patient was injected into the tear troughs and mixing low-dose triamcinolone with juvéderm® (off-label usage).This is the same article reported under mdr id#: 3005113652-2022-00287 (allergan complaint#: (b)(4).This mdr is being submitted for the suspect product, juvéderm volbella® xc.
 
Additional Manufacturer Narrative
Additional, changed, and/or corrected data.
 
Event or Problem Description
Additionally, the healthcare professional reported injecting the patient under the eyes with 1 cc of juvéderm volbella® xc.The patient was pre-treated with blt (20%, 10%, 6%) and was given ice post-treatment.Adverse event occurred three months post-injection at the injection site.The patient was treated with hylenex.2 cc/5-fu 0.4/lidocaine with epi 0.1cc 6 days later, again 4 days later, again a month later, again half a month later, and once more 13 days later.The event resolved the following month.
 
Additional Manufacturer Narrative
A review of the device history record has been initiated.If any new, changed or corrected information is noted, a supplemental medwatch will be submitted.
 
Additional Manufacturer Narrative
A review of the device history record has been completed.No deviations or non-conformances noted.
 
Event or Problem Description

Brand Name
VOLBELLA WITH LIDOCAINE
Common Device Name
IMPLANT, DERMAL, FOR AESTHETIC USE
Manufacturer (Section D)
ALLERGAN (PRINGY)
route de promery
zone artisanale de pre-mairy
pringy
Manufacturer (Section G)
ALLERGAN (PRINGY)
route de promery
zone artisanale de pre-mairy
pringy
Manufacturer Contact
terry ingram
12331-a riata trace parkway
building 3
austin, TX 78727
8479366324
MDR Report Key14279430
Report Number3005113652-2022-00244
Device Sequence Number6209565
Product Code LMH
UDI-Device Identifier10888628032460
UDI-Public10888628032460
Combination Product (Y/N)Y
Initial Reporter CountryUS
PMA/510(K) Number
P110033
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source Literature,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 09/15/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/13/2019
Device Model Number95834 
Device Catalogue Number95834
Device Lot NumberV15LA70157
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 04/27/2022
Supplement Date Received by Manufacturer05/10/2022
05/18/2022
09/15/2022
Initial Report FDA Received Date05/04/2022
Supplement Report FDA Received Date05/16/2022
05/23/2022
09/15/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/13/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BLT (20%, 10%, 6%)
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age64 YR
Patient SexFemale